Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

153 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How can severe constipation postpartum be treated?

Answered by
Dr.
Dr. Soumya

OBGYN

Practicing since :2010

Answered : 2454 Questions

default
Posted on Thu, 19 Apr 2018 in Pregnancy
Question: Hi Doctor,
My wife is suffering from constipation after delivery and it has been 6 months postpartum. It started 2 weeks after the delivery. She is taking duphalac stool softener and still have issues sometimes. Can you please guide us what could it be? She is breast feeding. We are worried.
doctor
Answered by Dr. Soumya 1 hour later
Brief Answer:
Details Required

Detailed Answer:
Hi,

I understand your concerns.

Constipation for such a long time is unusual and not expected.

Please answer few questions to assess the problem further and give detailed reply:

1) Was it a normal delivery or a cesarean section? If cesarean section was it performed during labor?

2) Was there any complication after delivery?

3) Is there change in food habits after delivery? Are you following particular food habits after delivery as some people do because of traditions?

4) How good is her vegetable and water intake?

Please answer above questions to answer further details.

Regards
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Soumya 3 hours later
Hi Doctor,
It was a normal delivery but she had a tear near cervix.
* she didn’t follow any traditions as such except for eating aloo.
* her water intake is normal, may be 2 to 3 litres per day. She is breast feeding.

Not sure why this is happening.
doctor
Answered by Dr. Soumya 11 hours later
Brief Answer:
Water loss through breast milk needs to be compensated

Detailed Answer:
Hi,

Thanks for additional information. This happens when the mother is breast feeding. There is loss of water loss with breast milk. Hence she needs to increase her water intake to at least 4 liters a day. She can have liquids like buttermilk, tender coconut, juice etc..

She has to eat more vegetables. This will surely help her constipation.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication
Medical Topics ,  

Recent questions on  Duphalac

doctor1 MD

SIR I AM SUFFERING FROM MAJOR CONSTIPATION FROM CHILDHOOD AND DUE TO THIS SEVERE GAS IS FORMED AND WHICH LEADS TO SEVERE HEADACHE AND NAUSEA AND CONSTIPATION EVEN LASTS UPTO 5 DAYS . I HAVE TAKEN MANY TREATMENTS TILL DATE BUT NONE OF THEM WORKED AND RECENTLY I GOT MY SONOGRAPHY DONE BUT IT WAS NORMAL TOO . CURRENTLY I AM TAKING DUPHALAC SYRUP IN MORNING , IBSET 5MG TAB IN AFTERNOON AND CREMAFFIN PLUS IN NIGHT . BUT THAT TOO IS NOT SHOWING RESULTS . PLEASE SUGGEST ME REGARDING THE SAME.

doctor1 MD

Hi..I have been diagnosed with colitis cystica profunda recently...after that my GI doctor told me no surgery is needed as of now...and gave me some medications which include fibre powder ...and sucralfet and one other enema....while my doctor was taking the decision based on my MRI report...he asked me to take Duphalac(lactulose)...which he replaced later with fibre powder named GUSH....NOW MY PROBLEM is..... even after taking the fibre powder I have to pass motion 4-5 times in the morning...as my doctor told me not to strain that is the only way...i feel ok after passing motion...though after passing motion I feel little bit dizzy every time ...which goes away...after 1 or 2hr..sometime end of anus get torn and I feel burning feeling inside..though blood does not come out instantly....but after someday lot of dense blood will come out....now I am not able to understand whether the blood is due to torn anus or coming out from some where inside....also why I am feeling dizzy after passing motion...could this be the effect of fibre powder because that was not there when I was taking lactulose...Please suggest me something because I am going nuts about this...also can this decease lead to colon cancer?

doctor1 MD

Hi, Dr. My PCP put me on 5,000 units of vitamin D a few months ago due to severe fatigue every day. For a few days I took 1000 units of vit. D at bedtime also. Then I was feeling quite a bit better. However, my dr. Said Not to do the extra 1,000...

doctor1 MD

Sir, i am 52 yrs. old male suffering with high gas problem.I don't have gallblader which has been operated last year.I am having gamma gt counting 125 and also a fatty liver.I have stopped drinking. I am having a small oesophageal polyp at lower oesophagus.A colonoscopy has been done which shows flat sigmoid colonic polyp small internal haemorrhoids +.Ultra sound report shows liver normal size and contour, Pancreas normal in size and contour. No fluid collection, Spleen normal, Kidneys normal, Urinary bladder normal.Conclusion: Ultra sound findings are fatty infiltration of liver, no focal lesion. my height is 5 feet 7 inch and weight is 65 kg.At pesent, i am taking following medicines as prescribed by AIG / Hyderabad for last 10 days:
1. Sompraz IT - 1 cap. daily before breakfast
2. Ursocol 300 - 1 x 2 daily after food
3. Antoxid - 1 tab. daily after lunch
4. Natidine 150 - 1 tab. daily before dinner
5. Duphalac 15ml. - daily after dinner

Every day i am still having restless nigth with stomach heaviness and uneasiness with upward thrust of gas chocking my breath due to which i cannot lay down on my bed. I am feeling frustrated with my problem.The problem arises only when i go bed to sleep.Please advice me accordingly regarding my diet and medicine,etc.Please help me to get relief from this trouble.Please mail me at YYYY@YYYY

doctor1 MD

I am suffering with actute acidty problem. Immediately after eating food my stomach bloats, I face actue discomfort as air does not come out. mostly my mouth remains dry and bitter. Sometimes I get burning sensation. Though motion is not hard, incomplete feeling in passing stools. medicine prescribed were ganaton 50mg, nexpro rd 40, & duphalac. Doctor please tell me are there any side effects.

doctor1 MD

For severe constipation when medicines like Duphalac and cremafin are not providing any comfort is it alright to go for enema?